Alert archive / California / Gale Warnings in 2011

Gale Warning 25, NWS Los Angeles, CA

November 3, 2011

NWS Los Angeles, CA issued this gale warning at Nov 3, 2011, 2:29 PM PDT. It took effect at Nov 4, 2011, 12:00 PM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 3, 2011, 2:29 PM PDT (21:29 UTC)
In effect from
Nov 4, 2011, 12:00 PM PDT
Expired
Nov 5, 2011, 3:15 AM PDT
In force
15 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

384 
WHUS76 KLOX 032129
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
229 PM PDT THU NOV 3 2011

PZZ670-673-676-040445-
/O.UPG.KLOX.GL.A.0024.111104T2100Z-111105T1200Z/
/O.NEW.KLOX.GL.W.0025.111104T2100Z-111105T1200Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
229 PM PDT THU NOV 3 2011

...GALE WARNING IN EFFECT FROM 2 PM FRIDAY TO 5 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 2 PM FRIDAY TO 5 AM PDT
SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...NORTHWEST AND NORTH WINDS 20 TO 30 WITH FREQUENT GUSTS
  TO 35 KT.

* SEAS...COMBINED SEAS WILL BUILD TO 8 TO 12 FEET WITH A DOMINANT
  PERIOD OF 8 SECONDS FRIDAY AFTERNOON...AND TO 10 TO 14 FEET
  FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ650-655-040445-
/O.NEW.KLOX.SC.Y.0121.111104T2100Z-111105T1200Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND SANTA BARBARA ISLANDS-
229 PM PDT THU NOV 3 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 5 AM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM FRIDAY TO
5 AM PDT SATURDAY. 

* WINDS...WEST AND NORTHWEST WINDS 15 TO 25 KT.  

* SEAS...COMBINED SEAS 6 TO 8 FEET DOMINANT PERIOD 8 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
6 follow-up statements
729 
WHUS76 KLOX 040338
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
838 PM PDT THU NOV 3 2011

PZZ670-673-676-041145-
/O.CON.KLOX.GL.W.0025.111104T2100Z-111105T1200Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
838 PM PDT THU NOV 3 2011

...GALE WARNING REMAINS IN EFFECT FROM 2 PM FRIDAY TO 5 AM PDT
SATURDAY...

* WINDS...NORTHWEST AND NORTH WINDS 20 TO 30 WITH FREQUENT GUSTS 
  TO 35 KT. 

* SEAS...COMBINED SEAS WILL BUILD TO 8 TO 12 FEET WITH A DOMINANT
  PERIOD OF 8 SECONDS FRIDAY AFTERNOON...AND TO 11 TO 15 FEET
  FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ650-655-041145-
/O.CON.KLOX.SC.Y.0121.111104T2100Z-111105T1200Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND SANTA BARBARA ISLANDS-
838 PM PDT THU NOV 3 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM FRIDAY TO
5 AM PDT SATURDAY...

* WINDS...WEST AND NORTHWEST WINDS 15 TO 25 KT.

* SEAS...COMBINED SEAS 6 TO 8 FEET DOMINANT PERIOD 8 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
963 
WHUS76 KLOX 041029
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
329 AM PDT FRI NOV 4 2011

PZZ670-673-676-041830-
/O.EXT.KLOX.GL.W.0025.111104T1900Z-111105T1200Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
329 AM PDT FRI NOV 4 2011

...GALE WARNING NOW IN EFFECT FROM NOON TODAY TO 5 AM PDT
SATURDAY...

* WINDS...NORTHWEST WINDS 20 TO 30 KNOTS WITH FREQUENT GUSTS TO 35
  KNOTS FROM THIS AFTERNOON THROUGH LATE TONIGHT.

* SEAS...COMBINED SEAS WILL BUILD TO 8 TO 12 FEET WITH A DOMINANT
  PERIOD OF 11 SECONDS THIS AFTERNOON...AND TO 11 TO 15 FEET WITH
  A DOMINANT PERIOD OF 8 SECONDS TONIGHT. SEAS WILL SLOWLY SUBSIDE
  SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ650-655-041830-
/O.CON.KLOX.SC.Y.0121.111104T2100Z-111105T1200Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND SANTA BARBARA ISLANDS-
329 AM PDT FRI NOV 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 5 AM PDT SATURDAY...

* WINDS...WEST TO NORTHWEST WINDS 15 TO 25 KNOTS WITH LOCAL GUSTS
  TO 30 KNOTS FROM THIS AFTERNOON THROUGH LATE TONIGHT. 

* SEAS...COMBINED SEAS WILL BUILD TO 5 TO 8 FEET THIS AFTERNOON
  AND CONTINUE THROUGH TONIGHT. DOMINANT PERIODS WILL SHORTEN TO
  8 SECONDS BY TONIGHT. SEAS WILL SUBSIDE SLOWLY SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
891 
WHUS76 KLOX 041554
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
854 AM PDT FRI NOV 4 2011

PZZ670-673-676-042245-
/O.CON.KLOX.GL.W.0025.111104T1900Z-111105T1200Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
854 AM PDT FRI NOV 4 2011

...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 AM PDT
SATURDAY...

* WINDS...NORTHWEST WINDS 20 TO 30 KNOTS WITH FREQUENT GUSTS TO 
  35 KNOTS FROM THIS AFTERNOON THROUGH LATE TONIGHT. 

* SEAS...COMBINED SEAS WILL BUILD TO 8 TO 12 FEET WITH A 
  DOMINANT PERIOD OF 11 SECONDS THIS AFTERNOON...AND TO 11 TO 15 
  FEET WITH A DOMINANT PERIOD OF 8 SECONDS TONIGHT. SEAS WILL 
  SLOWLY SUBSIDE SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ650-655-042245-
/O.CON.KLOX.SC.Y.0121.111104T2100Z-111105T1200Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND SANTA BARBARA ISLANDS-
854 AM PDT FRI NOV 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 5 AM PDT SATURDAY...

* WINDS...WEST TO NORTHWEST WINDS 15 TO 25 KNOTS WITH LOCAL 
  GUSTS TO 30 KNOTS FROM THIS AFTERNOON THROUGH LATE TONIGHT. 

* SEAS...COMBINED SEAS WILL BUILD TO 5 TO 8 FEET THIS AFTERNOON 
  AND CONTINUE THROUGH TONIGHT. DOMINANT PERIODS WILL SHORTEN TO 
  8 SECONDS BY TONIGHT. SEAS WILL SUBSIDE SLOWLY SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
121 
WHUS76 KLOX 042129
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
229 PM PDT FRI NOV 4 2011

PZZ670-673-676-050430-
/O.CON.KLOX.GL.W.0025.000000T0000Z-111105T1200Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
229 PM PDT FRI NOV 4 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY...

* WINDS...NORTHWEST WINDS 20 TO 30 KNOTS WITH FREQUENT GUSTS TO 
  35 KNOTS FROM THIS AFTERNOON THROUGH LATE TONIGHT. 

* SEAS...COMBINED SEAS WILL BUILD TO 8 TO 12 FEET WITH A DOMINANT
  PERIOD OF 11 SECONDS THIS AFTERNOON...AND TO 11 TO 14 FEET WITH
  A DOMINANT PERIOD OF 8 SECONDS TONIGHT. SEAS WILL GRADUALLY
  SUBSIDE SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ650-655-050430-
/O.CON.KLOX.SC.Y.0121.000000T0000Z-111105T1200Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND SANTA BARBARA ISLANDS-
229 PM PDT FRI NOV 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
SATURDAY...

* WINDS...NORTHWEST WINDS WILL INCREASE TO 20 TO 30 KT THIS
  EVENING THEN DIMINISH TO 15 TO 20 KT LATE TONIGHT.

* SEAS...COMBINED SEAS WILL BUILD TO 6 TO 9 FEET THIS AFTERNOON
  AND CONTINUE THROUGH TONIGHT. DOMINANT PERIODS WILL SHORTEN TO 8
  SECONDS BY TONIGHT. SEAS WILL GRADUALLY SUBSIDE SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
372 
WHUS76 KLOX 050309
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
809 PM PDT FRI NOV 4 2011

PZZ670-673-676-051115-
/O.CON.KLOX.GL.W.0025.000000T0000Z-111105T1200Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
809 PM PDT FRI NOV 4 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY...

* WINDS...NORTHWEST WINDS 20 TO 30 KNOTS WITH FREQUENT GUSTS TO 35
  KNOTS THROUGH LATE TONIGHT.

* SEAS...COMBINED SEAS WILL BUILD TO 11 TO 14 FEET OVERNIGHT WITH
  A DOMINANT PERIOD OF 14 SECONDS. SEAS WILL GRADUALLY SUBSIDE
  SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ650-655-051115-
/O.CON.KLOX.SC.Y.0121.000000T0000Z-111105T1200Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND SANTA BARBARA ISLANDS-
809 PM PDT FRI NOV 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
SATURDAY...

* WINDS...NORTHWEST WINDS 15 TO 25 KT WITH LOCAL GUSTS TO 30 KT
  WILL CONTINUE THROUGH TONIGHT...STRONGEST WESTERN PORTION.

* SEAS...COMBINED SEAS OF 6 TO 8 FEET WILL CONTINUE TONIGHT...WITH A
  DOMINANT PERIOD OF 8 SECONDS. SEAS WILL GRADUALLY SUBSIDE
  SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
008 
WHUS76 KLOX 051015
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
315 AM PDT SAT NOV 5 2011

PZZ670-673-051815-
/O.CAN.KLOX.GL.W.0025.000000T0000Z-111105T1200Z/
/O.EXB.KLOX.SC.Y.0121.000000T0000Z-111106T1100Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
315 AM PDT SAT NOV 5 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST SUNDAY.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS
  WILL CONTINUE THROUGH LATE TONIGHT. THERE WILL BE LOCAL GUSTS TO
  35 KNOTS TODAY.

* SEAS...COMBINED SEAS OF 12 TO 15 FEET WITH A DOMINANT PERIOD OF
  12 SECONDS THIS MORNING WILL SUBSIDE TO 8 TO 10 FEET BY LATE
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ676-051815-
/O.CAN.KLOX.GL.W.0025.000000T0000Z-111105T1200Z/
/O.EXB.KLOX.SC.Y.0121.000000T0000Z-111106T1100Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
315 AM PDT SAT NOV 5 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST SUNDAY.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS
  WILL CONTINUE THROUGH LATE TONIGHT. THERE WILL BE LOCAL GUSTS TO
  35 KNOTS TODAY.

* SEAS...COMBINED SEAS OF 12 TO 15 FEET WITH A DOMINANT PERIOD OF
  12 SECONDS THIS MORNING WILL SUBSIDE TO 8 TO 10 FEET BY LATE
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ650-655-051815-
/O.EXT.KLOX.SC.Y.0121.000000T0000Z-111106T1100Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND SANTA BARBARA ISLANDS-
315 AM PDT SAT NOV 5 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST SUNDAY...

* WINDS...WEST TO NORTHWEST WINDS 15 TO 25 KNOTS WITH LOCAL GUSTS
  TO 30 KNOTS WILL CONTINUE THROUGH LATE TONIGHT.

* SEAS...COMBINED SEAS OF 6 TO 9 FEET WITH A DOMINANT PERIOD OF 10
  SECONDS WILL SUBSIDE TO 4 TO 7 FEET BY LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Nov 3, 1:50 PM PDT, 39 minutes earlier.

Area forecast discussion, Nov 3, 1:50 PM PDT, 39 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
150 PM PDT THU NOV 3 2011

.SYNOPSIS...

THE RETURN OF ONSHORE WINDS WILL BRING COOLER CONDITIONS TO THE AREA
TODAY. LOW PRESSURE WILL MOVE ACROSS THE AREA TONIGHT AND
FRIDAY...BRINGING VERY COLD TEMPERATURES AND SOME RAIN AND MOUNTAIN
SNOW TO THE AREA. COOL AND DRY CONDITIONS WILL PREVAIL
SATURDAY...THEN ANOTHER WEAK SYSTEM ON SUNDAY MAY BRING A THREAT OF
SHOWERS. HIGH PRESSURE IS EXPECTED TO RETURN EARLY NEXT
WEEK...WARMING TEMPERATURES BACK UP.

&&

.SHORT TERM (TODAY-SUN)...GRADIENTS TRENDING STRONGLY ONSHORE AHEAD
OF A COLD FRONT THAT IS MOVING INTO OUR NORTHERN WATERS THIS
AFTERNOON. CLOUDS WILL BE INCREASING THIS EVENING AS THE MARINE LYR
PUSHES ONSHORE AND LOW LVL FORCING AHEAD OF THE FRONT ALLOWS CLOUDS
TO SPONTANEOUSLY DEVELOP ACROSS MOST COAST AND VALLEY AREAS. THE
COLD FRONT WILL REACH SLO COUNTY DURING THE EVENING AND LA COUNTY
AROUND 3 AM. THE FRONT ITSELF IS PRETTY WEAK SO JUST SOME LIGHT
SHOWERS EXPECTED AS IT MOVES THROUGH TONIGHT AND EARLY FRIDAY.
PRETTY COLD AIR BEHIND IT THOUGH WITH 500 MB TEMPS DROPPING TO -27C
ACROSS MOST OF THE AREA BY FRIDAY AFTERNOON. THIS COMBINED WITH A
FAIR AMOUNT OF LINGERING MOISTURE SHOULD BE ENOUGH TO SPAWN NUMEROUS
SHOWERS ACROSS THE REGION AND POSSIBLY EVEN A THUNDERSTORM OR TWO.
BEST INSTABILITY IS OVER THE COASTAL WATERS AND ADJACENT LAND ZONES
SO HAVE LEFT FAR INTERIOR AREAS CONVECTION-FREE. PRECIP AMOUNTS WILL
BE LIGHT AND VARIABLE, MOST AREAS UNDER A QUARTER INCH BUT COULD BE
SOME HALF INCH READINGS WITH CONVECTION. SNOW LEVELS WILL BE FALLING
RAPIDLY, BUT THE OVERALL LIGHT PRECIP RATES ASSOCIATED WITH THIS
EVENT AND LACK OF STRONG UPSLOPE OROGRAPHIC ENHANCEMENT SHOULD KEEP
SNOW TOTALS UNDER ADVISORY LEVELS (IE. MOSTLY 3 INCHES OR LESS).
COULD SEE SOME SNOW REACHING THE GROUND IN OR AROUND THE GRAPEVINE
BUT LIKELY NOT STICKING ON I-5.

SHOWERS WILL BE TAPERING OFF LATE IN THE AFTERNOON AND EVENING WITH
SKIES CLEARING OUT BY SATURDAY SAVE FOR SOME LOW CLOUDS ACROSS THE
INTERIOR BORDERING WITH KERN COUNTY. INCREASING NORTHERLY WINDS
BEHIND THE FRONT WILL BRING POSSIBLE ADVISORY LEVEL GUSTS TO SRN SBA
COUNTY AND THE MOUNTAINS, ESPECIALLY I-5 CORRIDOR AREAS FRIDAY
EVENING THROUGH SATURDAY MORNING.

12Z MODELS WERE A LITTLE STRONGER WITH THE SECOND SYSTEM FOR SUNDAY,
ENOUGH SO TO PUSH POPS UP INTO THE LIKELY CATEGORY FOR MOST AREAS.
HOWEVER, ANOTHER LOW QPF EVENT WITH AMOUNTS UNDER A HALF INCH,
POSSIBLY MUCH LESS IF THE WEAKER NAM PROVES CORRECT. THIS ONE NOT
QUITE AS COLD BUT SHOULD BE SOME SNOW DOWN TO AROUND 5000 FEET OR
SO. PRETTY FAST MOVING SYSTEM SO RAIN SHOULD BE TAPERING OFF BY LATE
MORNING OR EARLY AFTERNOON.

OBVIOUSLY MUCH COOLER FRIDAY WITH HIGHS MOSTLY IN THE 50S TO AROUND
60 AT LOWER ELEVATIONS AND 30S AND 40S IN THE MOUNTAINS. ABOUT 4-8
DEGREES OF WARMING SATURDAY UNDER SUNNY SKIES, BUT THIS STILL KEEPS
US WELL BELOW NORMAL. THEN COOLER AGAIN SUNDAY WITH THE SECOND
SYSTEM MOVING THROUGH.

.LONG TERM (MON-THU)...A LITTLE WARMING TREND MON/TUE AS
HEIGHTS/THICKNESSES RISE. THE AMOUNT OF WARMING DEPENDS ON WHICH OF
THE POLAR OPPOSITE MODEL SOLUTIONS VERIFIES BEST FOR NEXT WEEK. THE
ECMWF BUILDS A PRETTY BIG RIDGE OVER THE AREA ESPECIALLY BY TUE/WED
WITH SIGNIFICANT WARMING ALL AREAS. THE OPERATIONAL GFS, HOWEVER,
JUST HAS A VERY BRIEF AND LOWER AMPLITUDE RIDGE FOR MON/TUE, WITH A
VERY COLD AND WET TROF MOVING IN WED/THU. NOT SURPRISINGLY THE
INDIVIDUAL ENSEMBLE MEMBERS ARE ALL OVER THE MAP WITH AN UNUSUALLY
HIGH SPREAD IN THE POSSIBLE SOLUTIONS. AT THIS TIME DECIDED TO HEDGE
MY BETS AND AT LEAST INDICATE SOME INCREASE IN CLOUDS AND VERY LOW
POPS FOR MIDWEEK. HOPEFULLY IN THE NEXT COUPLE OF DAYS ONE OF THE
MODELS WILL CAVE TOWARDS THE OTHER AND GIVE US SOME HIGHER
CONFIDENCE ONE WAY OR THE OTHER.

&&

.AVIATION...04/1800Z.

MID/UPPER LEVEL TROUGH OF LOW PRES OVER THE EASTERN PACIFIC WILL
SHIFT SOUTHEAST AND MOVE OVER THE AREA. MODERATE UPPER LEVEL
SOUTHWEST WINDS WILL BECOME STRONG AND THEN BECOME MODERATE TO
STRONG NORTH AFTER 04/23Z WHILE WEAK MID LEVEL SOUTHWEST WINDS
BECOME MODERATE SOUTHWEST BETWEEN 04/02-04/12Z AND MODERATE TO
STRONG WEST AFTER 04/12Z. SURFACE FRONT APPROACHING KSFO WILL
CONTINUE TO MOVE SOUTHEAST AT 25KT AND MOVE SOUTH OF KLAX AFTER
04/12Z. AIR MASS WILL BECOME UNSTABLE AFTER 04/12Z WITH A SLIGHT
CHANCE OF THUNDERSTORMS. THUNDERSTORMS WILL MOVE EAST NORTHEAST AT
APPROXIMATELY 30KT WITH TOPS AROUND 30KFT. FREEZING LEVEL WAS
APPROXIMATELY 12KFT THIS MORNING AND WILL DIFFER BY MINUS 6KFT AFTER
04/12Z.

KLAX...CHANCE CIGS 035 BETWEEN 04/01-04/13Z THEN CHANCE CIGS 025
WITH -SHRA BETWEEN 04/13-04/17Z AND CHANCE CIGS 030 AND -SHRA AFTER
04/17Z.

KBUR...CHANCE CIGS 025 AFTER 04/05Z AND CHANCE -SHRA AFTER 04/07Z.

VIRTUALLY CERTAIN - 95-100%
VERY LIKELY       - 80-95%
LIKELY            - 60-80%
CHANCE            - 30-60%
VERY UNLIKELY     - 20% OR LESS

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...WOFFORD
AVIATION...30
SYNOPSIS...BARTLING

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 3, 6:00 AM PDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT THU NOV 3 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-041300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT THU NOV 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

A COLD STORM SYSTEM WILL MOVE ACROSS THE AREA ON FRIDAY...BRINGING
RAIN AND MOUNTAIN SNOW TO THE AREA. PRECIPITATION WILL START ACROSS
SAN LUIS OBISPO COUNTY FRIDAY MORNING...AND WILL SPREAD SOUTH
THROUGH THE DAY FRIDAY. COLD AND UNSTABLE AIR ASSOCIATED WITH THE
STORM WILL PRODUCE A THREAT OF THUNDERSTORMS ACROSS THE AREA ON
FRIDAY. SNOW LEVELS WILL DROP TO AROUND 4500 FEET ON FRIDAY...AND
DOWN TO AROUND 4000 FEET FRIDAY NIGHT...RESULTING IN A FEW INCHES
OF SNOW ACCUMULATION FOR THE MOUNTAINS. THE SNOW COULD CAUSE SOME
ISSUES ACROSS THE GRAPEVINE FRIDAY NIGHT. ACROSS THE COASTAL
WATERS...GALE FORCE WINDS ARE POSSIBLE ON FRIDAY AS THE STORM SWEEPS
ACROSS THE WATERS.

ANOTHER WEAKER SYSTEM IS EXPECTED TO BRING A THREAT OF LIGHT SHOWERS
TO THE AREA ON SUNDAY.

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

* GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

THOMPSON

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 2:29 PM PDTSmall Craft AdvisoryLOX5 days
Nov 3, 4:56 PM PDTWind AdvisoryLOX13 hr

Nearby

Gale Warnings in California, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.